MAUDE Adverse Event Report: ARTHROCARE CORPORATION WEREWOLF FLOW 90 COBLATION WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WEREWOLF FLOW 90 COBLATION WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290038
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a shoulder arthroscopy, the werewolf flow 90 coblation wand did not stop working, the button was broken.The procedure was resumed, with a non-significant surgical delay, using an equivalent s+n back-up.The patient was not exposed to additional anesthesia.No further complications were reported.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device was received for evaluation.A visual inspection observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is worn from use.A functional evaluation revealed plugging in the wand causes a wand end of life error.Using a bypass box, the wand had no issues producing plasma or activating coag.No issues with the buttons, they all functioned as normal and turned off as normal.The button covers were removed and found no issues.Wand data shows wand reached proper end of life.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include a failure of a concomitant device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
WEREWOLF FLOW 90 COBLATION WAND
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23379884
Report Number3006524618-2025-00610
Device Sequence Number18358776
Product Code GEI
UDI-Device Identifier00885556647462
UDI-Public885556647462
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K240964
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290038
Device Lot Number2179469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown